Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 44, NWS Kansas City, MO

March 29, 2007Johnson County, Leavenworth County, Wyandotte County, Kansas

NWS Kansas City, MO issued this flash flood warning at Mar 29, 2007, 10:15 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2007, 10:15 PM CDT (03:15 UTC)
Expired
Mar 30, 2007, 4:30 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Whole counties

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS

The radar

The Pleasant Hill radar (KEAX), 60 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 300317
FFWEAX
KSC091-103-209-300930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT THU MAR 29 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN EAST CENTRAL KANSAS
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS

* UNTIL 430 AM CDT FRIDAY

* AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL ACROSS THE   
  WARNED AREA. RAIN GAUGE REPORTS AND DOPPLER RADAR ESTIMATES
  SUGGEST THAT ONE AND A HALF TO TWO INCHES OF RAIN HAS FALLEN IN
  JUST AN HOURS TIME...INCLUDING 2.2 INCHES OF RAIN AT KANSAS 
  HIGHWAY 7 AND 75TH STREET.

* TRAINING THUNDERSTORMS WILL PRODUCE AN ADDITIONAL ONE TO TWO 
  INCHES OF RAINFALL THROUGH MIDNIGHT. RUNOFF FROM THIS EXCESSIVE 
  RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT 
  WILL EXPERIENCE FLOODING INCLUDE...BASEHOR...BONNER SPRINGS...
  DE SOTO...EDGERTON...EDWARDSVILLE...  GARDNER...LAKE 
  QUIVIRA...LANSING...LEAVENWORTH...LENEXA...OLATHE...  
  TONGANOXIE...EASTON AND LINWOOD.

PERSONS TRAVELLING ALONG INTERSTATES 70 AND 35 SHOULD USE EXTREME 
CAUTION.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

LAT...LON 3941 9495 3874 9461 3874 9503 3896 9504
      3899 9516 3941 9517

$$

BOOKBINDER
3 follow-up statements
000 
WGUS73 KEAX 300411
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 PM CDT THU MAR 29 2007

KSC091-103-209-300930-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
1111 PM CDT THU MAR 29 2007

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND WESTERN WYANDOTTE AND LEAVENWORTH COUNTIES IN
NORTHEAST KANSAS UNTIL 430 AM CDT...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAINFALL HAD SHIFTED NORTH AND EAST OF THE AREA. 
RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH 1 AM WITH AN 
ADDITIONAL QUARTER INCH OF RAIN POSSIBLE. HOWEVER...RUNOFF FROM THE 
EARLIER RAINFALL WILL LIKELY CONTINUE FOR SEVEREAL HOURS...LEADING 
TO LOCALIZED FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BASEHOR... 
BONNER SPRINGS...DE SOTO...EDGERTON...EDWARDSVILLE...GARDNER...
LAKE QUIVIRA...LANSING...LEAVENWORTH...LENEXA...OLATHE... 
TONGANOXIE...EASTON AND LINWOOD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3941 9495 3874 9461 3874 9503 3896 9504
      3899 9516 3941 9517

$$

BOOKBINDER
000 
WGUS73 KEAX 300706
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 AM CDT FRI MAR 30 2007

KSC091-103-209-300930-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
201 AM CDT FRI MAR 30 2007

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON...LEAVENWORTH
AND WESTERN WYANDOTTE COUNTIES UNTIL 430 AM CDT...

AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AS 
MUCH AS TWO TO TWO AND A HALF INCHES OF RAIN FELL ACROSS THE WARNED 
AREA SINCE 8 PM LAST EVENING. THIS HEAVY RAIN HAS PRODUCED RUNOFF 
THAT MAY RESULT IN LOCALIZED FLOODING. LIGHT TO MODERATE RAIN WILL
CONTINUE THROUGH 4 AM...HOWEVER ADDITIONAL HEAVY RAIN IS NOT 
EXPECTED THIS MORNING.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BASEHOR...
BONNER SPRINGS...DE SOTO...EDGERTON...EDWARDSVILLE...GARDNER...LAKE 
QUIVIRA...LANSING...LEAVENWORTH...LENEXA...OLATHE...TONGANOXIE...
EASTON AND LINWOOD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3941 9495 3874 9461 3874 9503 3896 9504
      3899 9516 3941 9517

$$

STOFLET
000 
WGUS73 KEAX 300929
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 AM CDT FRI MAR 30 2007

KSC091-103-209-300939-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
429 AM CDT FRI MAR 30 2007

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JOHNSON...
LEAVENWORTH AND WESTERN WYANDOTTE COUNTIES WILL BE ALLOWED TO EXPIRE
AT 430 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3941 9495 3874 9461 3874 9503 3896 9504
      3899 9516 3941 9517

$$

STOFLET

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 6:55 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 29, 6:55 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT THU MAR 29 2007

...UPDATED FOR AVIATION...

.DISCUSSION...
/ISSUED 400 PM CDT THU MAR 29 2007/
UPPER LOW CONTINUES TO SPIN OVER THE FOUR CORNERS REGION WITH ONLY
SLIGHT EWD PROGRESSION OVER THE LAST 24 HOURS. IMPRESSIVELY LARGE
MCS WHICH EXTENDED FROM TEXAS TO THE CANADIAN BORDER HAS LARGELY
DISSIPATED WITH THE EXCEPTION OF AREAS ACROSS OKLA/TEXAS WHERE
UNMODIFIED HIGHER THETA-E CONTINUES TO ADVECT NWD WITH DEEP
MERIDIONAL FLOW. INTO MISSOURI...SHOWERS AND THUNDERSTORMS...
ORIGINALLY SOMEWHAT ELEVATED IN NATURE ALTHOUGH BECOMING MORE ROUTED
IN THE BOUNDARY LAYER...HAVE QUICKLY DEVELOPED ALONG AND NORTH OF
TIGHTENING WARM FRONTAL BOUNDARY AS EVIDENCED IN VAD/WPN DATA.
BOUNDARY APPEARS TO BE MAKING GOOD HEADWAY NORTHWARD...AND SHOULD
CLEAR ALL BUT THE EASTERN PORTIONS OF THE CWA BY THIS EVENING. THIS
WILL PUT THE LOWER MISSOURI RIVER VALLEY INTO AN AREA OF WEAK
SUBSIDENCE BETWEEN CONVECTIVE SYSTEMS UNTIL AFTER DARK.

HAVE DOUBTS THAT ANY MODEL IS ACCURATELY DEPICTING THE CONVECTIVE
EVOLUTION THROUGH THE OVERNIGHT HOURS...HOWEVER GFS SEEMS TO HAVE
THE BEST HANDLE ON THE SITUATION UP TO THIS POINT. CONVECTIVE SYSTEM
LOCATED OVER OKLAHOMA SHOULD CONTINUE TO MATURE THIS EVENING AS LLJ
INTENSIFIES DURING THE EVENING. GIVEN THE HIGHLY MERIDIONAL FLOW
COMPONENT THROUGH A LARGE DEPTH OF THE ATMOSPHERE...ANY EWD
TRANSLATION TO THIS CONVECTIVE SYSTEM WILL BE HIGHLY DEPENDANT ON
MESOSCALE PROCESSES. SEVERE POTENTIAL LOOKS QUITE REMOTE AS
AFTERNOON MUCAPES ONLY PEAKING NEAR 1000 J/KG...AND 0-6 BULK SHEAR
BARELY REACHING 30KT. SOME HAIL REMAINS POSSIBLE WITH THE STRONGEST
CELLS...HOWEVER WOULD LIKELY REMAIN BELOW SEVERE LIMITS.

AGAIN...PREFER THE GFS FORECAST BRINGING THE BULK OF THE MCS THROUGH
ERN KANSAS TONIGHT ...WITH DECAYING CONVECTIVE RESPONSE TOWARDS
CNTRL MISSOURI CLOSER TO THE RIDGE AXIS AND REMOVED FROM MAIN UPPER
LEVEL SUPPORT. EARLY MORNING CONVECTION MAY ONCE AGAIN CONTAMINATE
THE ATMOSPHERE FRIDAY LIMITING SFC HEATING AND ADVERSELY AFFECTING
LOW LEVEL WIND FLOW. LIKE A CARBON COPY OF TODAY...NOT OVERLY
IMPRESSED WITH SEVERE POTENTIAL AS SFC BASED INSTABILITY MOST LIKELY
VERY LIMITED AND DEEP LAYER SHEAR ONLY MARGINALLY SUPPORTIVE. COULD
SEE A FEW HAILERS...BUT MOST LIKELY WOULD BE VERY LOCALIZED.

BULK OF THE UPPER LEVEL SYSTEM BEGINS TO EJECT INTO THE CNTRL PLAINS
FRIDAY NIGHT WITH STRENGTHENING WIND FIELDS...DYNAMICAL LIFT...AND
HIGHEST PWS. NOT ONLY WILL THIS LEAD TO A BETTER POTENTIAL FOR
SEVERE CONVECTION...BUT ALSO TO BETTER CHANCES FOR HEAVY RAINFALL.
DUE TO UNCERTAINTIES REGARDING QPF UP TO THAT POINT AND FORWARD
SPEED OF FORCING MECHANISMS FRIDAY NIGHT...WILL ONLY HIGHLIGHT
POSSIBILITY OF HEAVY RAIN IN ZONE PACKAGE AND HAZARDOUS WEATHER
OUTLOOK. FUTURE SHIFTS WILL NEED TO CLOSELY MONITOR THIS HEAVY RAIN
SITUATION.

OPERATIONAL NAM-WRF BECOMES QUITE AN OUTLIER BY SAT MORNING WINDING
THE UPPER SYSTEM SLOWER AND FURTHER WEST. THIS SOLUTION HAS NO
SUPPORT FROM ANY OTHER MODEL SUITE...AND HAVE DECIDED TO WEIGH
HEAVILY ON GFS FORECAST LIFTING THE UPPER LOW FURTHER NORTH OF THE
AREA...THUS ADVECTING A MUCH DRIER LOW LEVEL AIRMASS INTO THE WRN
PARTS OF THE CWA BY THE LATE MORNING HOURS. GIVEN THE DYNAMICALLY
CHARGED WIND FIELDS ALOFT SAT AFTERNOON...MUST CONSIDER SEVERE
POTENTIAL ACROSS CNTRL MISSOURI...HOWEVER NOCTURNAL EVOLUTION OF
CONVECTION WILL ONCE AGAIN PLAY A CRUCIAL ROLE IN THE SEVERE
POTENTIAL.

21

OVERALL MODEL CONSENSUS SHOWING STUBBORN EARLY WEEKEND UPPER SYSTEM
FINALLY LIFTING INTO THE GREAT LAKES AND OHIO VALLEY BY SUNDAY.
HOWEVER...A LACK OF SIGNIFICANT SFC RIDGING BEHIND THE DEPARTING
SYSTEM WILL PRECLUDE MUCH TEMPERATURE DEVIATION BY EARLY WEEK. SFC
FLOW GENERALLY REMAINS WESTERLY SUNDAY NIGHT BEFORE BECOMING
SOUTHERLY AGAIN AS NEXT UPPER WAVE IN THE PROGRESSIVE PATTERN
EMERGES ACROSS THE ROCKIES. HEIGHT FALLS ASSOCIATED WITH THE
APPROACHING WAVE WILL LIKELY INDUCE LEE SIDE TROUGH AND EVENTUAL SFC
LOW DEVELOPMENT ACROSS THE WESTERN HIGH PLAINS. AS
MENTIONED...RESULTANT SOUTHERLY FLOW WILL KEEP MONDAY TEMPS CLOSE
TO...IF NOT A FEW DEGREES WARMER THAN SUNDAY. AGAIN WITH THE LACK OF
A SIGNIFICANT SOUTHWARD SURGE FROM THIS WEEKENDS SYSTEM...THE GULF
SHOULD REMAIN OPEN AS EARLY WEEK SYSTEM DEVELOPS.
THEREFORE...SUFFICIENT MOISTURE SHOULD BE IN PLACE TO ALLOW PRECIP
DEVELOPMENT ACROSS THE CENTRAL PLAINS BY MONDAY AFTERNOON.
GFS/ECMWF AGREE ON BRINING A SFC FRONT THROUGH THE AREA LATE MONDAY
NIGHT THROUGH TUESDAY AFTERNOON...AND HAVE TAILORED POPS ACCORDINGLY
BASED ON THIS SCENARIO. A BIT FAR OUT TO PINPOINT EXACT TIMING AND
WILL HAVE TO FINE TUNE AS THE TIME FRAME APPROACHES.

GFS ENSEMBLE MEMBERS GENERALLY AGREE ON EAST COAST TROUGH
DEVELOPMENT BY THE LATER HALF OF THE WEEK WITH AN AMPLIFICATION OF
THE PATTERN AND SUBSEQUENT WEST COAST RIDGING. THIS WOULD PLACE
NORTHERN MISSOURI AND EASTERN KANSAS IN A NORTHWEST FLOW PATTERN
RESULTING IN TEMPERATURES CLOSER TO NORMAL. KEPT THE FORECAST DRY
ATTM BEYOND TUESDAY WITH LITTLE EVIDENCE SHOWING DECENT MOISTURE
RETURN THROUGH THIS TIME FRAME.

DEROCHE

&&

.AVIATION...

LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUES TO PUSH
NORTHEAST ACROSS KANSAS EARLY THIS EVENING. AHEAD OF THIS AREA OF
CONVECTION...VFR CONDITIONS AND LIGHT SOUTHEAST WINDS WILL PREVAIL
THROUGH MID EVENING WITH HIGH CLOUDS CONTINUING TO INCREASE. HAVE
TIMED PRECIPITATION INTO KANSAS CITY BETWEEN 10 AND 11 THIS
EVENING...WITH A FEW EMBEDDED THUNDERSTORMS MAINLY AFTER MIDNIGHT.
REDUCED CEILINGS AND VISIBILITIES DO NOT APPEAR TO BE A MAJOR
CONCERN GIVEN THE ELEVATED NATURE OF THIS ACTIVITY...ALTHOUGH
CERTAINLY BRIEF/LOCALIZED REDUCTIONS ARE POSSIBLE IN HEAVIER
RAINFALL.

RAIN AND ANY LINGERING THUNDER SHOULD EXIT NORTH AND EAST OF THE
REGION EARLY TOMORROW MORNING...LEAVING FAIR SKIES AND
LIGHT/VARIABLE WINDS FOR MOST OF THE LATE MORNING AND AFTERNOON.
COULD CONCEIVABLY SEE SOME REDEVELOPMENT LATE TOMORROW DEPENDING ON
QUANTITY OF SUNSHINE AND LINGERING BOUNDARIES...BUT GREATEST FOCUS
WILL BE WELL TO OUR SOUTH AND BEYOND THE CURRENT TAF CYCLE.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Mar 29, 1:06 PM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT THU MAR 29 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON ACROSS THE LOWER MISSOURI RIVER VALLEY DUE TO THE
COMBINATION OF A WARM FRONTAL BOUNDARY AND ENERGY RELATED TO
OVERNIGHT STORMS WHICH PROGRESSED THROUGH KANSAS. EXTENSIVE CLOUD
COVER THIS MORNING AND EARLY AFTERNOON HAS SIGNIFICANTLY LIMITED THE
AMOUNT OF DESTABILIZATION...THUS LIMITING THE SEVERE POTENTIAL. IN
ADDITION...THE STRONGEST VERTICAL WIND SHEAR REMAINS WEST OF THE
AREA...MEANING STORMS THAT DO DEVELOP TODAY WILL HAVE DIFFICULTY
MAINTAINING CHARACTERISTICS SUPPORTIVE FOR SEVERE WEATHER. SMALL HAIL
IS POSSIBLE WITH SOME OF THESE STORMS...AND ALTHOUGH A FEW LARGER
HAIL STONES CANNOT BE RULED OUT...IT IS NOT EXPECTED.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE WEST OF THE AREA THIS
EVENING...PROGRESSING INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA
TONIGHT. MARGINAL ELEVATED INSTABILITY WILL BE PRESENT ACROSS THE
AREA...HOWEVER WIND PROFILES SUPPORTIVE FOR ORGANIZED SEVERE WEATHER
LOOK TO REMAIN WEST OF THE AREA. AGAIN...SOME HAIL IS POSSIBLE WITH
THESE STORMS...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FRONTAL BOUNDARY IS EXPECTED TO STALL NEAR THE KANSAS MISSOURI
BORDER ON FRIDAY...AND PROVIDE THE FOCUS FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT. EARLY MORNING THUNDERSTORMS MAY ONCE AGAIN DISRUPT THE
AMOUNT OF ATMOSPHERIC DESTABILIZATION FOR THE AFTERNOON. IN
ADDITION...LOW LEVEL WIND FIELDS ARE FORECAST TO BE VERY WEAK...WHICH
WOULD LIMIT THE ORGANIZATION OF DEVELOPING THUNDERSTORM UPDRAFTS.
HOWEVER...STEEP LAPSE RATES ARE FORECAST TO MOVE OVER THE
REGION...AND STORMS THAT CAN DEVELOP COULD PRODUCE MARGINALLY SEVERE
HAIL AND DAMAGING WINDS.

VERY LARGE UNCERTAINTY EXISTS REGARDING SEVERE POTENTIAL ON SATURDAY.
THE MOST LIKELY SCENARIO PORTRAYS DRIER LOW LEVEL AIR MOVING INTO THE
REGION...EFFECTIVELY PRECLUDING FURTHER THUNDERSTORM DEVELOPMENT.
HOWEVER...IF THE BOUNDARY IS SLIGHTLY SLOWER THAN CURRENTLY
FORECAST...MOISTURE AND INSTABILITY WOULD REMAIN ACROSS THE
AREA...LEADING TO AN INCREASED SEVERE POTENTIAL.

WITH THE EXPECTED REPEATED ROUNDS AND SHOWERS AND
THUNDERSTORMS...EXCESSIVE RAINFALL LEADING TO LOCALIZED FLOODING WILL
BECOME A THREAT BY FRIDAY NIGHT INTO SATURDAY MORNING. RAINFALL AMOUNTS
MAY EXCEED ONE INCH...ESPECIALLY IN AREAS ALONG AND WEST OF THE
INTERSTATE 35 CORRIDOR. THIS EXCESSIVE RAINFALL MAY LEAD TO LOCALIZED
FLOODING OF SMALLER CREEKS AND RIVERS...AS WELL AS FLOODING OF
STREETS AND LOW LYING AREAS.

EMERGENCY MANAGERS AND OTHER PERSONS PLANNING ON TRAVEL OR OUTDOOR
ACTIVITIES FOR THE REMAINDER OF THE WEEK SHOULD CLOSELY MONITOR
WEATHER CONDITIONS AND NATIONAL WEATHER SERVICE FORECASTS AND
STATEMENTS FOR QUICKLY CHANGING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON THROUGH
SATURDAY.

21

In the hours before

Special weather statement, Mar 29, 5:08 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT THU MAR 29 2007

MOZ031-292300-
CARROLL-
508 PM CDT THU MAR 29 2007

...SIGNIFICANT WEATHER ALERT FOR CENTRAL CARROLL COUNTY UNTIL 600 PM
CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARROLLTON...MOVING NORTH AT 15 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH BRIEF
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

PEOPLE IN CARROLL COUNTY...INCLUDING THE CITIES OF CARROLLTON AND
BOSWORTH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:11 AM CDTFlash Flood WatchEAXAtchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more25 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.